Alert archive / Tennessee / Tornado Warnings in 2010
Tornado Warning 19, NWS Nashville, TN
NWS Nashville, TN issued this tornado warning at May 1, 2010, 3:05 AM CDT for Stewart County, Tennessee. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 1, 2010, 3:05 AM CDT (08:05 UTC)
- Expired
- May 1, 2010, 3:30 AM CDT
- In force
- 25 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
County Stewart County, TN
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 8.1 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2086 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 110 m²/s²
- 0-3 km storm-relative helicity
- 154 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
347
WFUS54 KOHX 010805
TOROHX
TNC161-010830-
/O.NEW.KOHX.TO.W.0019.100501T0805Z-100501T0830Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
305 AM CDT SAT MAY 1 2010
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* TORNADO WARNING FOR...
NORTHERN STEWART COUNTY IN MIDDLE TENNESSEE...
* UNTIL 330 AM CDT
* AT 300 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO OVER EAST
CENTRAL CALLOWAY COUNTY...OR 10 MILES EAST OF MURRAY...MOVING
NORTHEAST AT 50 MPH.
* THE TORNADO WILL MOVE THROUGH LAND BETWEEN THE LAKES AND BUMPUS MILLS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
&&
LAT...LON 3668 8791 3667 8787 3665 8785 3665 8764
3662 8763 3651 8805 3658 8805 3667 8808
3668 8807
TIME...MOT...LOC 0804Z 236DEG 58KT 3665 8808
$$
BOYD1 follow-up statement
344
WWUS54 KOHX 010823
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
323 AM CDT SAT MAY 1 2010
TNC161-010833-
/O.EXP.KOHX.TO.W.0019.000000T0000Z-100501T0830Z/
STEWART TN-
323 AM CDT SAT MAY 1 2010
...THE TORNADO WARNING FOR NORTHERN STEWART COUNTY WILL EXPIRE AT 330
AM CDT...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 AM CDT SATURDAY MORNING
FOR CENTRAL TENNESSEE.
LAT...LON 3668 8791 3667 8787 3665 8785 3665 8764
3662 8763 3651 8805 3658 8805 3667 8808
3668 8807
TIME...MOT...LOC 0823Z 236DEG 58KT 3682 8776
$$
BOYDWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this tornado warning went out at May 1, 1:39 AM CDT, 1 hour 26 minutes earlier.
Area forecast discussion, May 1, 1:39 AM CDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 139 AM CDT SAT MAY 1 2010 .MESOSCALE UPDATE... A LINE OF SHOWERS/TSTMS SOME SEVERE WITH SEVERL BOWS NOW ALONG AND JUST EAST OF MISSISSIPPI RIVER IN WESTERN TENNESSEE. 50 TO 60 KNOT LOW JET FUELING CELLS ALONG THE LINE AS THEY MOVE RAPIDLY NORTHEAST AT ABOUT 50 TO 60 MPH. LATEST RUC MODEL HAS LOW LEVEL JET RUNNING SOUTH TO NORTH THROUGH WESTERN TENNESSEE. RUC HOLDS LOW LEVEL JET IN WESTERN TN THROUGH THE OVERNIGHT HOURS AND WEAKENS JET AFTER 01/07Z WHILE BACKING IT WESTWARD NEAR MISSISSIPPI RIVER BY 01/12Z. SHOWERS/TSTMS OUT AHEAD OF LINE WILL CLIP STEWART COUNTY BETWEEN 01/06Z AND 01/07Z. BOYD && .OHX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FROM 7 AM CDT THIS MORNING THROUGH MONDAY MORNING FOR TNZ005>010-022>031-056>064-075-077-093>095. && BOYD
Hazardous weather outlook, Apr 30, 4:11 PM CDT, 10 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 411 PM CDT FRI APR 30 2010 TNZ005>010-022>031-056>064-075-077-093>095-012115- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-BENTON-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PERRY-HICKMAN-LEWIS-WILLIAMSON-MAURY-MARSHALL-RUTHERFORD- CANNON-DE KALB-BEDFORD-COFFEE-WAYNE-LAWRENCE-GILES- 411 PM CDT FRI APR 30 2010 ...FLASH FLOOD WATCH IN EFFECT FROM SATURDAY MORNING THROUGH MONDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECT TONIGHT...MAINLY IN THE WESTERN AREAS OF THE MIDSTATE. ISOLATED SEVERE STORMS ARE POSSIBLE IN THE EXTREME NORTHWESTERN COUNTIES LATE TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED FOR SATURDAY THROUGH SUNDAY. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE DURING THIS PERIOD. GREATEST THREAT IS DAMAGING WINDS AND HAIL. AT THE SAME TIME... WIDESPREAD RAINFALL...HEAVY AT TIMES...MAY PRODUCE FLASH FLOODING OVER THE MIDSTATE THROUGH SUNDAY NIGHT. MORE INFORMATION IS AVAILABLE ON THE INTERNET AT WEATHER.GOV OR BY LISTENING TO NOAA WEATHER RADIO. .SPOTTER INFORMATION STATEMENT... REPORTS FROM TRAINED WEATHER SPOTTERS MAY BE NEEDED. TNZ011-032>034-065-066-078>080-012115- PICKETT-PUTNAM-OVERTON-FENTRESS-WHITE-CUMBERLAND-WARREN-GRUNDY- VAN BUREN- 411 PM CDT FRI APR 30 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT NO SIGNIFICANT WEATHER OVER THE CUMBERLAND PLATEAU TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED FOR SATURDAY THROUGH SUNDAY. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE DURING THIS PERIOD. GREATEST THREAT IS DAMAGING WINDS AND HAIL. AT THE SAME TIME WE EXPECT WIDESPREAD RAINFALL...POSSIBLY HEAVY AT TIMES. .SPOTTER INFORMATION STATEMENT... REPORTS FROM TRAINED WEATHER SPOTTERS MAY BE NEEDED. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN JLM
In the hours before
Special weather statement, May 1, 2:17 AM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 217 AM CDT SAT MAY 1 2010 TNZ005-022>024-010800- BENTON-HOUSTON-HUMPHREYS-STEWART- 217 AM CDT SAT MAY 1 2010 ...SIGNIFICANT WEATHER ADVISORY FOR BENTON...HOUSTON...HUMPHREYS AND STEWART COUNTIES... AT 209 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A LINE OF STRONG THUNDERSTORMS 29 MILES WEST OF BUENA VISTA...OR 34 MILES SOUTHWEST OF PARIS...MOVING EAST AT 30 MPH. HIGH WINDS HAVE BEEN REPORTED ALONG THIS LINE ALONG WITH LARGE HAIL. RESIDENTS IN BENTON...HOUSTON...HUMPREYS AND STEWART COUNTIES SHOULD REMAIN ALERT AS WARNINGS MAY BE NEEDED SHORTLY FOR YOUR AREA. BOYD
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 10:47 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Lewis | 28 min |
| May 1, 2:58 AM CDT | Severe Thunderstorm Warning | OHX | Benton, Houston, Stewart | 62 min |
| May 1, 3:21 AM CDT | Severe Thunderstorm Warning | OHX | Benton, Houston, Humphreys | 39 min |
| May 1, 3:37 AM CDT | Severe Thunderstorm Warning | OHX | Montgomery, Stewart | 38 min |
| May 1, 4:02 AM CDT | Severe Thunderstorm Warning | OHX | Benton, Dickson, Houston, Humphreys, Perry | 58 min |
| May 1, 4:11 AM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Montgomery, Robertson | 34 min |
| May 1, 5:30 AM CDT | Severe Thunderstorm Warning | OHX | Benton, Humphreys | 45 min |
| May 1, 7:19 AM CDT | Severe Thunderstorm Warning | OHX | Maury, Williamson | 26 min |
| May 1, 8:21 AM CDT | Flash Flood Warning | OHX | Benton, Dickson, Hickman, Humphreys, Perry | 8 hr |
| May 1, 9:50 AM CDT | Areal Flood Advisory | OHX | Cannon, Cheatham, Davidson, DeKalb, Dickson, Hickman and 5 more | 6 hr |
| May 1, 10:26 AM CDT | Flash Flood Warning | OHX | Maury | 6 hr |
| May 1, 10:35 AM CDT | Flash Flood Warning | OHX | Williamson | 6 hr |
| May 1, 11:02 AM CDT | River Flood Watch | OHX | Cheatham | 4 hr |
| May 1, 11:02 AM CDT | River Flood Watch | OHX | Davidson, Williamson | 4 hr |
| May 1, 11:02 AM CDT | River Flood Watch | OHX | Williamson | 4 hr |
| May 1, 11:02 AM CDT | River Flood Watch | OHX | Montgomery, Robertson | 4 hr |
| May 1, 11:02 AM CDT | River Flood Watch | OHX | Montgomery | 11 hr |
| May 1, 11:02 AM CDT | River Flood Watch | OHX | Perry | 4 hr |
| May 1, 12:18 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson | 27 min |
| May 1, 12:39 PM CDT | River Flood Warning | OHX | Davidson | 43 hr |
| May 1, 12:41 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Dickson | 34 min |
| May 1, 1:08 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Robertson, Sumner | 37 min |
| May 1, 1:38 PM CDT | Tornado Warning | OHX | Maury, Williamson | 22 min |
| May 1, 2:13 PM CDT | Tornado Warning | OHX | Rutherford, Williamson | 32 min |
| May 1, 2:44 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Smith, Wilson | 31 min |
| May 1, 3:10 PM CDT | River Flood Warning | OHX | Perry | 4 days |
| May 1, 3:10 PM CDT | River Flood Warning | OHX | Cheatham | 3 days |
| May 1, 3:10 PM CDT | River Flood Warning | OHX | Davidson, Williamson | 62 hr |
| May 1, 3:10 PM CDT | River Flood Warning | OHX | Williamson | 54 hr |
| May 1, 3:10 PM CDT | River Flood Warning | OHX | Montgomery, Robertson | 4 days |
| May 1, 3:10 PM CDT | River Flood Warning | OHX | Humphreys | 4 days |
| May 1, 3:12 PM CDT | Severe Thunderstorm Warning | OHX | Jackson, Overton, Putnam | 48 min |
| May 1, 3:17 PM CDT | Areal Flood Warning | OHX | Benton, Cheatham, Davidson, DeKalb, Dickson, Hickman and 16 more | 24 hr |
| May 1, 3:18 PM CDT | Tornado Warning | OHX | Davidson, Rutherford, Williamson, Wilson | 27 min |
| May 1, 3:43 PM CDT | River Flood Warning | OHX | Davidson | 40 hr |
| May 1, 3:43 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence, Wayne | 32 min |
| May 1, 4:16 PM CDT | Tornado Warning | OHX | Lawrence | 29 min |
| May 1, 4:22 PM CDT | Flash Flood Warning | OHX | Lawrence | 3 hr |
| May 1, 4:36 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Warren, White | 24 min |
| May 1, 4:41 PM CDT | Severe Thunderstorm Warning | OHX | Coffee, Grundy, Van Buren, Warren | 34 min |
| May 1, 4:44 PM CDT | Severe Thunderstorm Warning | OHX | Giles | 31 min |
| May 1, 4:47 PM CDT | Tornado Warning | OHX | Coffee | 28 min |
| May 1, 4:52 PM CDT | Tornado Warning | OHX | Giles, Lawrence, Marshall | 23 min |
| May 1, 5:04 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland, White | 26 min |
| May 1, 5:11 PM CDT | Tornado Warning | OHX | Giles, Marshall | 34 min |
| May 1, 5:19 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Coffee | 26 min |
| May 1, 5:30 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland | 30 min |
| May 1, 5:35 PM CDT | Areal Flood Warning | OHX | Bedford, Cannon, Clay, Coffee, Cumberland, DeKalb and 20 more | 24 hr |
| May 1, 5:45 PM CDT | Tornado Warning | OHX | Coffee, Grundy, Warren | 30 min |
| May 1, 6:02 PM CDT | Tornado Warning | OHX | Coffee, Grundy | 28 min |
| May 1, 6:08 PM CDT | Tornado Warning | OHX | Bedford, Coffee | 22 min |
Nearby
Tornado Warnings in Tennessee, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.